Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 323, NWS Norman, OK

June 13, 2000Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2000, 11:18 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 13, 2000, 11:18 PM CDT (04:18 UTC)
Expired
Jun 14, 2000, 12:00 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harper County, OK, Woodward County, OK

The radar

The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 11:50 PM CDTThunderstorm WindMooreland, OKWindows were blown out at a residence, and french doors were blown off their hinges.
Jun 13, 11:50 PM CDTThunderstorm Wind 87 EMooreland, OKStraight-line winds, estimated to be 100 mph, blew down road signs and trees on Highway 50, five miles south of Alabaster Caverns State Park.
Jun 13, 11:56 PM CDTTornado F0Mooreland, OKA small and brief tornado, rated F0, formed near the entrance of the Alabaster Caverns State Park, 16 miles north-northeast of Mooreland in Woodward County. A recently built, but still unfinished lodge, sustained damaged to its roof, and a small number of tree

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 9:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
513 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 140420
SVROKC
OKC059-153-140500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARPER COUNTY IN NORTHWEST OKLAHOMA
  NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA

* UNTIL MIDNIGHT CDT

* AT 1118 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
  ALONG A LINE EAST TO WEST ACROSS MUCH OF HARPER COUNTY AND TOWARDS
  ALABASTER CAVERNS IN NORTHERN WOODWARD COUNTY.

* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
  BUFFALO...LAVERNE...ROSSTON AND SELMAN

HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.

A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 3662 9999 3661 9973 3657 9935 3659 9898
          3687 9942 3695 9960 3699 9996

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:40 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 8:40 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
840 PM CDT TUE JUN 13 2000

LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH
HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO
BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND
MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING
WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO
GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS
EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE
SOUTHEASTWARD INTO THE STATE.

BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY
RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC
SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION.
ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS
TRAINING ECHOES ARE POSSIBLE.

WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF
POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE
OUT SHORTLY.

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Jun 13, 6:15 PM CDT, 5 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0610 PM    9 NW BUFFALO              OK   1.50 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

JL
Local storm report, Jun 13, 6:47 PM CDT, 4 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    13h N SELMAN               OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT
Local storm report, Jun 13, 6:50 PM CDT, 4 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0633 PM    11 NNE SELMAN             OK   .75 INCH HAIL
06/13/00   HARPER                         PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:23 PM CDTSevere Thunderstorm WarningOUNRoger Mills37 min
Jun 13, 9:37 PM CDTSevere Thunderstorm WarningOUNHarper33 min
Jun 13, 10:29 PM CDTSevere Thunderstorm WarningOUNHarper46 min
Jun 13, 11:08 PM CDTFlash Flood WarningOUNHarper3 hr
Jun 13, 11:58 PM CDTTornado WarningOUNWoods, Woodward32 min
Jun 14, 12:01 AM CDTSevere Thunderstorm WarningOUNEllis, Harper44 min
Jun 14, 12:14 AM CDTSevere Thunderstorm WarningOUNWoodward46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.